Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please help I am dying, testing wrong?
May 1, 2011

I have a uniqe and a long story.

In short high risk in Thailand, severe primary infection after 3 weeks, these symptoms has just continued and slightly changed, to other/more serious.

I did antibody test after 4 weeks, 8 weeks PCR1, Combotest all other stds negative, but doctors worried about severe symptoms (bleeding under the skin, brain? demethia etc etc), they tried to make a PCR for HIV2 and found correlation.

My CD 4 was 434-360, started med (truvada/norvir/reyataz), and got better but still very very sick.. took 16 days..

Back in Europe I directly went to the hospital and seing infectious specialists, they urged me to stop medication since they could not find any infection.

I have made more test until 18 weeks, combotests, PCR1 and PCR2 (13 weeks) all negative.

My question is could I really be hiv negative (I am not one of the people with depression), I suffer from sore throat 15 weeks, severe night sweats, bleeding under the skin (KS?), hairloss, extreme tiredness, wasting (fat belly), headache all the time, blisters, shingles all over the back and fungus incl face and scalp, other skin changes (white spots etc), stiff neck and neck pain, stiff "brain" scalp etc etc..

I have been and am really sick for 16 weeks and still the doctors in Europe (since it is after 12 weeks window) says I am healthy.. (they think I have had the skin problems before)

I have in total taken approx 30 days of med, taken med for 4 days and stopped and when I was too ill took another period.. (I know that you should not, but otherwise I would have been dead, and/or my skin changes would have made me handicapped for life)

Please answer, I will gladly donate just tell me how!

I have no support/help now even though I live in one of the richest countries in the world. I know what I did was highly unethical and that I always despised such a behaviour. My life situation at that time explains the incident but is no excuse.

Please help, I want to live! The last combotest last week 18 weeks, CD4 340.. 42%

Response from Dr. Frascino

Hello,

You may well have picked up something during your Thailand wing-ding, but it does not appear to be HIV-2 or HIV-2. You have multiple negative HIV-antibody tests and undetectable HIV-1 PCR and HIV-2 PCR tests out to 18 weeks. This would suggest HIV is not your problem. No way. No how.

Your CD4 count is somewhat low; however, this can occur in illnesses other than HIV. I would suggest:

1. Continue to follow up with the infectious disease specialist for any ongoing or persistent symptoms and laboratory abnormalities.

2. See a dermatologist for your various skin complaints ("stiff brain scalp"???).

3. Stop worrying about and chasing after a disease you do not have: HIV.

Donation information for The Robert James Frascino AIDS Foundation can be found on the foundation's Web site at www.concertedeffort.org.

Good luck.

Dr. Bob



Previous
ciatic nerve
Next
SYPHYLIS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement